Advertisement

Communications in Mathematical Physics

, Volume 125, Issue 2, pp 337–353 | Cite as

The Ising model and percolation on trees and tree-like graphs

  • Russell Lyons
Article

Abstract

We calculate the exact temperature of phase transition for the Ising model on an arbitrary infinite tree with arbitrary interaction strengths and no external field. In the same setting, we calculate the critical temperature for spin percolation. The same problems are solved for the diluted models and for more general random interaction strengths. In the case of no interaction, we generalize to percolation on certain tree-like graphs. This last calculation supports a general conjecture on the coincidence of two critical probabilities in percolation theory.

Keywords

Neural Network Phase Transition Statistical Physic Complex System Nonlinear Dynamics 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AB]
    Aizenman, M., Barsky, D. J.: Sharpness of the phase transition in percolation models. Commun. Math. Phys.108, 489–526 (1987)Google Scholar
  2. [Big]
    Biggs, N. L.: Interaction Models. Cambridge: Cambridge University Press 1977Google Scholar
  3. [Bis1]
    Bishop, A. R.: Percolation theory and the Ising model. J. Phys. C: Solid St. Phys.6, 2089–2093 (1973)Google Scholar
  4. [Bis2]
    ——: Percolation theory and the Ising model for a class of triangular cactii. Prog. Theor. Phys.52, 1798–1806 (1974)Google Scholar
  5. [Bis3]
    ——: A use of Bethe lattice solutions for percolation-constrained phenomena. Prog. Theor. Phys.53, 50–65 (1975)Google Scholar
  6. [Con]
    Coniglio, A.: Some cluster-size and percolation problems for interacting spins. Phys. Rev. B13, 2194–2207 (1976)Google Scholar
  7. [DM]
    Dellacherie, C., Meyer, P.-A.: Probabilities and Potential. Amsterdam: North Holland 1978Google Scholar
  8. [FE]
    Fisher, M. E., Essam, J. W.: Some cluster size and percolation problems. J. Math. Phys.2, 609–619 (1961)Google Scholar
  9. [Ha]
    Harary, F.: Graph Theory. Reading, MA: Addison-Wesley 1969Google Scholar
  10. [KM]
    Katsura, S., Matsubara, F.: Magnetic properties of the random mixture of Ising spins. Can. J. Phy.52, 120–130 (1974)Google Scholar
  11. [KT]
    Katsura, S., Takizawa, M.: Bethe lattice and Bethe approximation. Prog. Theor. Phys.51, 82–98 (1974)Google Scholar
  12. [KS]
    Kindermann, R., Snell, J. L.: Markov Random Fields and their Applications. Providence, RI: American Mathematical Society 1980Google Scholar
  13. [Lig]
    Liggett, T. M.: Interacting Particle Systems. Berlin, Heidelberg, New York: Springer 1985Google Scholar
  14. [Lyo]
    Lyons, R.: Random walks and percolation on trees. Ann. Probab. (to appear)Google Scholar
  15. [Mtb]
    Matsubara, F.: Magnetic properties of random mixture of the one-dimensional Ising chain. Prog. Theor. Phys.51, 378–390 (1974)Google Scholar
  16. [Mtd]
    Matsuda, H.: Infinite susceptibility without spontaneous magnetization—exact properties of the Ising model on the Cayley tree. Prog. Theor. Phys.51, 1053–1063 (1974)Google Scholar
  17. [MMS]
    Menshikov, M. V., Molchanov, S. A., Sidorenko, A. F.: Percolation theory and some applications. (In Russian), Itogi Nauki i Tekhniki (Series of Probability Theory, Mathematical Statistics, Theoretical Cybernetics)24, 53–110 (1986); J. Soviet Math.42, 1766–1810 (1988); (English translation)Google Scholar
  18. [MS]
    Moore, T., Snell, J. L.: A branching process showing phase transition. J. Appl. Prob.16, 252–260 (1979)Google Scholar
  19. [Pr1]
    Preston, C. J.: Gibbs States on Countable Sets. Cambridge: Cambridge University Press 1974Google Scholar
  20. [Pr2]
    ——: Random Fields. Lecture Notes in Math., vol.534. Berlin, Heidelberg, New York: Springer 1976Google Scholar
  21. [Spi]
    Spitzer, F.: Markov random fields on an infinite tree. Ann. Probab.3, 387–398 (1975)Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Russell Lyons
    • 1
  1. 1.Department of MathematicsStanford UniversityStanfordUSA

Personalised recommendations